MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Hematoma (1884); Necrosis (1971); Seroma (2069); Hernia (2240); Injury (2348)
Date of Event 02/28/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #2) used to treat the patient.The patient's attorney did allege injuries and subsequent surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #2).An additional emdr was submitted to represent the bard/davol flat mesh (device #1) and bard/davol composix kugel (device #3).Not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or or an unspecified bard/davol composix e/x (device #2) or an unspecified bard/davol composix kugel hernia patch (device #3) on (b)(6) 2003 or (b)(6) 2004 or (b)(6) 2007.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1), the composix e/x (device #2) and the composix kugel hernia patch (device #3).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #2) used to treat the patient.The patient's attorney did allege injuries and subsequent surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 8 years 1 months post implant of composix e/x mesh, patient was diagnosed with bacterial infection, hernia recurrence, necrosis, hematoma, abscess, seroma, mesh deformation and adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hernia recurrence, hematoma, seroma and adhesions as possible complications.In regard to infection, the warnings section in ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this supplemental emdr represents the composix mesh e/x (device #2).Additional supplemental emdr's were submitted to represent mesh ¿ composix kugel (device #1) and bard flat mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified bard/davol composix e/x (device #2) or an unspecified bard/davol composix kugel hernia patch (device #3) on (b)(6) 2003 or (b)(6) 2004 or (b)(6) 2007.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1), the composix e/x (device #2) and the composix kugel hernia patch (device #3).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of composix kugel (device #1).Per operative notes, ¿a large incision was made on right side of the abdomen.The hernia sac was identified with incarcerated omentum, both were excised.Two additional hernia defects were identified and excised.A composix kugel hernia patch (device #1) was placed and sutured.¿ (b)(6) 2004 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with implant of composix e/x mesh (device #2).Per operative notes, ¿the hernia defect was identified below the old mesh (device #1), and the mesh looks intact.The omentum and two small bowel loop adherents to the hernia sac and old mesh (device #1), take down all the adhesions away from the small bowel and omentum.The hernia sac below the mesh was dissected and implanted with composix e/x mesh (device #2).¿ (b)(6) 2007 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with partial removal of composix e/x (device #2) with implant of bard flat mesh (device #3).Per operative notes, ¿the hernia sac was identified and opened.Adhesions between omentum and back area were excised.The hernia contents on left side were excised and the hernia defect on right side consists of a folded under piece of mesh (device #2).The edge was excised to remove the tack.A bard flat mesh (device #3) was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with recurrent ventral incarcerated incisional hernia thereby underwent open repair with removal of infected mesh (device #1, #2, #3) and implant of synthetic mesh.Per operative notes, ¿the chronic abdomen abscess was dissected, the hernia sac was identified and opened.A large amount of incarcerated small and large intestine was identified and dissected.The intrabdominal adhesions were lysed.A synthetic mesh was placed and sutured." attorney alleged that the patient had infection, pain & suffering.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9364078
Report Number1213643-2019-11451
Device Sequence Number2626671
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(10)43BOD310
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123790
Device Lot Number43BOD310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight172 KG